Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Marquette, MI

September 3, 2012Alger County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Sep 3, 2012, 3:00 PM EDT for Alger County, Schoolcraft County, Michigan. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2012, 3:00 PM EDT (19:00 UTC)
Expired
Sep 3, 2012, 3:32 PM EDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Alger County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:06 PM EDTTSTM WND DMG1 E Shingleton, MISEVERAL TREES DOWN. ESTIMATED TO BE 5 TO 6 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR.
Sep 3, 3:15 PM EDTTSTM WND DMG4 Se Munising, MI8 INCH AND 10 INCH DIAMTER TREE DOWN AT A HOTEL. TREE OF UNKNOWN SIZE DOWN ON M-28. POWER OUT IN THE AREA. HAIL HITTING TRUCK...BUT SIZE UNKNOWN DUE TO POOR VISIBILITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KMQT 031900
SVRMQT
MIC003-153-031945-
/O.NEW.KMQT.SV.W.0053.120903T1900Z-120903T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
300 PM EDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  CENTRAL SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...

* UNTIL 345 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MUNISING...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHINGLETON...VAN MEER...MELSTRAND AND CUSINO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4615 8634 4634 8669 4647 8661 4649 8657
      4644 8607
TIME...MOT...LOC 1900Z 288DEG 24KT 4637 8657
WIND...HAIL 60MPH 1.50IN

$$

KLUBER
2 follow-up statements
401 
WWUS53 KMQT 031916
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
316 PM EDT MON SEP 3 2012

MIC003-153-031945-
/O.CON.KMQT.SV.W.0053.000000T0000Z-120903T1945Z/
SCHOOLCRAFT MI-ALGER MI-
316 PM EDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER AND
CENTRAL SCHOOLCRAFT COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHINGLETON...OR 10 MILES SOUTHEAST OF MUNISING...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF ALGER AND CENTRAL SCHOOLCRAFT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 8653 4643 8645 4646 8642 4644 8607
      4615 8634
TIME...MOT...LOC 1916Z 288DEG 24KT 4633 8642
WIND...HAIL 60MPH 1.00IN

$$

KLUBER
751 
WWUS53 KMQT 031932
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM EDT MON SEP 3 2012

MIC003-153-031942-
/O.CAN.KMQT.SV.W.0053.000000T0000Z-120903T1945Z/
SCHOOLCRAFT MI-ALGER MI-
332 PM EDT MON SEP 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR ALGER AND CENTRAL SCHOOLCRAFT
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4631 8653 4643 8645 4646 8642 4644 8607
      4615 8634
TIME...MOT...LOC 1932Z 288DEG 24KT 4629 8627

$$

KLUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:40 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 3, 1:40 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
140 PM EDT MON SEP 3 2012

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM EDT MON SEP 3 2012

00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW WSW FLOW ALF OVER
THE UPR GRT LKS BTWN UPR RDG EXTENDING FM THE PLAINS INTO LWR MI AND
DEEP...OCCLUDED LO OVER NRN SASKATCHEWAN THAT IS DRIFTING ONLY
SLOWLY EWD. THE REMNANTS OF HURRICANE ISAAC CONTINUE TO DRIFT EWD
THRU THE OH VALLEY S OF THE UPR RDG AXIS. WARM CONVEYOR BELT MSTR
RIBBON...IN ADVANCE OF COLD FNT MOVING THRU MN THAT IS ATTENDANT TO
SASKATCHEWAN OCCLUSION...HAS PUSHED INTO ERN MN/WRN UPR MI.
HOWEVER...CIRCULATION ARND ISAAC HAS LIMITED MSTR INFLOW INTO THIS
SYSTEM AS EVIDENCED BY VERY DRY AIRMASS SHOWN ON THE 00Z MPX RAOB
AND H85 DEWPT DEPRESSIONS NEAR 20C STRETCHING FM THAT SITE SWWD INTO
THE CENTRAL PLAINS. SINCE THIS DRY AIR IS FEEDING NEWD TOWARD NE
MN/UPR MI IN THE SSW SFC-H85 FLOW AHEAD OF COLD FNT...AT 06Z THERE
WAS NO PCPN FALLING S OF THE CNDN BORDER FM THIS CLD DESPITE STEEP
MID LVL LAPSE RATES AND MUCAPE 500-1000 J/KG AS SHOWN BY SPC
MESOANALYSIS. ISOLD -SHRA/A FEW LTG STRIKES WERE EVIDENT IN ONTARIO
WHERE MSTR IS DEEPER PER 00Z YPL RAOB CLOSER TO SHARPER DEEP LYR
QVECTOR CNVGC ASSOCIATED WITH OCCLUSION TO THE W. HOWEVER...APRCH OF
70KT H3 JET MAX IN THE NRN PLAINS/SOME UPR DVGC HAS CAUSED MORE
SHRA/TS TO DVLP OVER WRN LK SUP CLOSER TO FCST ISSUANCE. BEHIND THE
COLD FNT IN THE NRN PLAINS...00Z ABERDEEN SDAKOTA AND BISMARCK RAOBS
SHOW A VERY DRY AIRMASS. LATEST WV IMAGERY SHOWS THIS DRIER AIR ALF
SPREADING EWD.

MAIN FCST CONCERNS IN THE SHORT TERM ARE SHRA/TS CHCS TODAY AS COLD
FNT/MSTR RIBBON PRESS TO THE E.

TODAY...COLD FNT IN MN IS PROGGED TO DRIFT INTO UPR MI AND DISSIPATE
AS THIS BNDRY OUTRUNS THE CLOSED LO IN SASKATCHEWAN THAT IS PROGGED
TO DRIFT ONLY SLOWLY INTO MANITOBA. PCPN CHCS WL BE HINDERED BY DRY
ADVECTION NOTED ABOVE AND EXIT OF DEEP LYR QVECTOR CNVGC TO THE N.
HOWEVER...BULK OF MODELS SHOWED THE INCRSG H4-2 UPR DVGC EARLY THIS
MRNG IN ADVANCE OF JET MAX MOVING ENEWD THRU THE NRN PLAINS...SO
WENT WITH SCT -SHRA/TSRA TO START OFF FCST PERIOD OVER THE W WITH
THE SOMEWHAT HIER POPS FARTHER TO THE N CLOSER TO DEEPER MSTR/
LINGERING DEEP LYR QVECTOR CNVGC. THIS UPR DVGC IS PROGGED TO EXIT
TO THE NE BY MID MRNG...SO EXPECT POPS TO DIMINISH FOR A TIME.
QUESTION THEN BECOMES WHETHER DAYTIME HEATING CAN INVIGORATE DIURNAL
CONVECTION IN ABSENCE OF APPRECIABLE DYNAMIC SUPPORT AND AGAINST
ONSLAUGHT OF INCOMING DRY AIR THAT IS PROGGED TO DROP KINX BLO 10
OVER THE W HALF BY 18Z FOLLOWING THE DISSIPATING COLD FROPA PER
FAVORED GFS THAT BEST MATCHES WV IMAGERY TRENDS OF VIGOROUS DRYING
ALF MOVING E FM THE NRN PLAINS. BEST SHOT FOR THIS CONVECTION
APPEARS TO BE OVER THE E AND SCNTRL...WHERE KINX IS PROGGED TO
REMAIN NEAR 30 THRU 18Z AND WHERE DVLPG LK BREEZES MIGHT ENHANCE
LLVL CNVGC. BUT EVEN IN THIS AREA...KINX IS FCST TO FALL BLO 20 BY
00Z EXCEPT FOR AREAS NEAR LK MI. AS FOR SVR THREAT...MODELS DEPICT
DEEP LYR SHEAR AS HI AS 30-35 KTS OVER THE SCNTRL AT 18Z. MODIFIED
GFS FCST SDNG FOR ESC AT 18Z FOR SFC T/TD 83/66 YIELDS SBCAPE NEAR
1400 J/KG DESPITE LESS IMPRESSIVE MID LVL LAPSE RATES FCST IN THAT
AREA. WITH VIGOROUS DRYING ALF...SFC-10K DELTA THETA-E IS PROGGED TO
INCRS TO A SGNFT 25-30C BY LATE IN THE DAY...INCRSG THE DCAPE IN THE
PRESENCE OF UNIDIRECTIONAL WLY FLOW ALF/THREAT FOR DAMAGING WINDS.
DESPITE MID LVL DRYING...FCST HI WBZ NEAR 13K FT WOULD PROBABLY
MINIMIZE THE POTENTIAL FOR LARGE HAIL. BUT MAIN CONCERN IS HOW
VIGOROUS MID LVL DRYING WL IMPACT SHRA/TS CHCS. IN FACT...THE
GREATER SHEAR MIGHT ACT TO ENTRAIN SO MUCH DRIER AIR INTO THE STORM
TOWERS AND LIMIT THE INTENSITY OF THE CONVECTION. WL CONTINUE TO
MENTION THE THREAT OF SOME STRONGER STORMS IN THE HWO. AS FOR HI
TEMPS...MIXING TO H85 ON GFS FCST SDNGS YIELDS HI TEMPS REACHING THE
MID/UPR 80S AWAY FM LK MODERATION...IN GOOD AGREEMENT WITH MAX TEMPS
OBSVD UPSTREAM ON SUN.

TNGT...WITH VIGOROUS UPR DRYING PER THE GFS THAT CAUSES H85-5 MEAN
RH TO FALL AS LO AS 20 PCT BY 06Z...ANY LINGERING SHRA/TS OVER THE
SE CWA IN THE EARLY EVNG WL END WITH LOSS OF DAYTIME HEATING IN THE
ABSENCE OF ANY DYNAMIC SUPPORT. CONSIDERING DRYNESS OF INCOMING
AIRMASS AND LGT WINDS UNDER BUBBLE HI PRES BLDG INTO THE AREA...
TENDED TOWARD THE LOWER GFS GUIDANCE FOR MIN TEMPS. VIGOROUS DRYING
ALF/LGT WINDS FAVOR FOG DEVELOPMENT...SO WENT WITH AREAS OF FOG OVER
MUCH OF THE INTERIOR.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 429 AM EDT MON SEP 3 2012

THE PERIOD STARTS 12Z TUE WITH A CLOSED UPPER LOW OVER NRN
MANITOBA...AND A SFC TROUGH/WEAK COLD FRONT W OF THE CWA. SHORTWAVE
ENERGY IS THEN COMBINED INTO THE SRN SIDE OF THE UPPER LOW THROUGH
WED...CAUSING THE SYSTEM TO MOVE FARTHER W TO FAR NW ONTARIO BY 00Z
THU. EXACTLY WHEN AND WHERE THE SHORTWAVE ENERGY MOVES WILL GREATLY
IMPACT THE FORECAST FOR TUE AND TUE NIGHT...SO CONFIDENCE IS LOWER
FOR THIS TIME PERIOD. WE COULD STAY DRY ACROSS MOST OF THE CWA ON
TUE...AS THE 12Z/02 ECMWF SHOWS DUE TO THE SHORTWAVE STAYING FATHER
TO THE N THAN IN OTHER MODELS. ALSO...MODEL FORECAST SOUNDING SHOW
DIFFERENCES BETWEEN LOW LEVEL MOISTURE WHICH WILL RESULT IN
INCREASED TO DECREASED CIN. WILL NOT CHANGE THE PREVIOUS POP
FORECAST WITH SLIGHT CHANCE TO LOW CHANCE POPS MAINLY IN THE
AFTERNOON. IF SHOWERS AND THUNDERSTORMS DO DEVELOP...THERE MAY BE
SOME STRONG TUE AFTERNOON AS CAPE INCREASES TO AOA 1500 J/KG BUT
0-6 KM SHEAR REMAINS BELOW 25 KTS.

A STRONGER COLD FRONT/SFC TROUGH SHOULD MOVE THROUGH ON WED...BUT
TIMING AND INTENSITY REMAINS IN QUESTION AS MODELS DO NOT HANDLE THE
SITUATION WELL. THIS IS AGAIN RELATED TO THE PATH THE SHORTWAVE
TAKES. THE DIFFERENCES BETWEEN TIMING PLAY OUT THE MOST WITH
THUNDERSTORM INTENSITY ON WED...WITH THE SLOWER GUIDANCE BRING THE
FRONT THROUGH AROUND PEAK HEATING WHICH WOULD RESULT IN MORE
INSTABILITY. THE FASTER MODELS MOVE THINGS THROUGH EARLIER AND
THEREFORE...INSTABILITY RESULTING FROM DAYTIME HEATING IS MAXIMIZED
AOA 1500 J/KG. 0-6KM SHEAR SHOULD BE ON THE ORDER OF 40-50
KTS...WITH 0-1KM SHEAR OF AROUND 15 KTS. FLOW WILL BE MOSTLY
UNIDIRECTIONAL...SO THE SHEAR IS MOSTLY SPEED SHEAR. MORE ALONG THE
LINES OF WORST CASE SCENARIO REGARDING TIMING/INSTABILITY...SOME
STORMS COULD BE SEVERE IN THE AFTERNOON WITH WIND GUSTS BEING THE
PRIMARY HAZARD /DUE PARTY TO DRY MID LEVELS/. THERE WOULD BE A LARGE
HAIL THREAT...BUT THAT IS MORE CONDITIONAL. REGARDLESS OF TIMING OF
THE FRONT...PRECIP DOES LOOK MORE CERTAIN THAN ANY OTHER DAY IN THE
EXTENDED...BUT THAT SHORTWAVE WILL MAKE THINGS TRICKY. INCREASED
POPS TO LIKELY...ESPECIALLY CENTRAL AND E...AND HIGH CHANCE POPS
OVER THE FAR W.

THE UPPER LOW WILL CONTINUE TO MOVE EVERY SO SLOWLY ESE...AND WILL
BE CLOSEST TO THE CWA THU NIGHT. EXPECT 850MB TEMPS AROUND 4-6C THU
INTO FRI..WHICH MAY LEAD TO SOME LAKE EFFECT RAIN DOWNWIND OF N/NW
WINDS. MODEL AGREEMENT AND CONTINUITY DEGRADE SIGNIFICANTLY FRIDAY
THROUGH SUNDAY...SO CONFIDENCE IS SIGNIFICANTLY LOWER FOR NEXT
WEEKEND. IT DOES APPEAR...HOWEVER...THAT A RETURN TO OR EVEN BELOW
NEAR NORMAL TEMPERATURES IS IN STORE FOR THU THROUGH SUN. USED
CONSENSUS OF MODEL GUIDANCE GIVEN UNCERTAINTY.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 139 PM EDT MON SEP 3 2012

WITH WEAK SFC TROF MOVING ACROSS UPPER MI...KSAW MAY BE IMPACTED BY
BRIEF SHRA/TSRA AND MVFR CONDITIONS OVER THE NEXT COUPLE OF HRS.
TROF IS ALREADY PAST KIWD/KCMX...SO THE AFTN WILL HAVE VFR CONDITIONS
AND NO PCPN AT THOSE 2 SITES. WITH SFC WINDS DIMINISHING TO
LIGHT/CALM UNDER UPPER LEVEL DRYING...FOG IS LIKELY TO FORM TONIGHT
WITH IFR...POSSIBLE LIFR...CONDITIONS. FOG WILL DISSIPATE WITHIN A
COUPLE OF HRS AFTER SUNRISE TUE. NEXT DISTURBANCE APPROACHING THE AREA
MAY TRIGGER ISOLD/SCT CONVECTION TUE...BUT MOST LIKELY NOT UNTIL BEYOND
THIS FCST PERIOD.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 429 AM EDT MON SEP 3 2012

EXPECT S WINDS UP TO 20 KTS IN ADVANCE OF AN APPROACHING COLD FRONT
TO DIMINISH TODAY AS THE FRONT TENDS TO WEAKEN. LIGHT WINDS WILL
THEN PREVAIL THRU TONIGHT AS A WEAK HI PRES SYSTEM MOVES INTO THE
UPPER GREAT LAKES. A SERIES OF LOW PRESSURE SYSTEMS AND COLD FRONTS
WILL MOVE NEAR LAKE SUPERIOR TUESDAY THROUGH SUNDAY...LEADING TO
PERIODS OF INCREASED WINDS. HOWEVER...AT THIS TIME WINDS ARE EXPECTED
TO REMAIN BELOW 25KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KC
LONG TERM...TITUS
AVIATION...ROLFSON
MARINE...KC/TITUS
Hazardous weather outlook, Sep 3, 4:45 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
445 AM EDT MON SEP 3 2012

MIZ001>007-009>014-084-085-041200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
445 AM EDT MON SEP 3 2012 /345 AM CDT MON SEP 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY.
THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY OVER SOUTH CENTRAL
UPPER MICHIGAN THIS AFTERNOON. THE MAIN THREAT FROM THE STORMS WOULD
BE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.

LSZ162-240>251-263>267-041200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
445 AM EDT MON SEP 3 2012 /345 AM CDT MON SEP 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR
MAINLY BEFORE NOON TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS COULD OCCUR TUESDAY AFTERNOON THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-041200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
445 AM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS
COULD BECOME STRONG...WITH GUSTY WINDS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

TITUS

In the hours before

Local storm report, Sep 3, 11:20 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1120 AM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HAIL             HUBBELL                 47.18N 88.44W
09/03/2012  M0.75 INCH       HOUGHTON           MI   PUBLIC

&&

KLUBER
Local storm report, Sep 3, 11:41 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 AM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             EAGLE HARBOR            47.46N 88.16W
09/03/2012  M0.25 INCH       KEWEENAW           MI   TRAINED SPOTTER

&&

KLUBER

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:56 AM EDTSpecial Marine WarningMQT64 min
Sep 3, 6:24 AM EDTSevere Thunderstorm WarningMQTHoughton36 min
Sep 3, 6:37 AM EDTSevere Thunderstorm WarningMQTKeweenaw53 min
Sep 3, 6:59 AM EDTSevere Thunderstorm WarningMQTHoughton31 min
Sep 3, 7:08 AM EDTSpecial Marine WarningMQT97 min
Sep 3, 8:51 AM EDTSpecial Marine WarningMQT32 min
Sep 3, 2:36 PM EDTSpecial Marine WarningMQT54 min
Sep 3, 3:43 PM EDTSevere Thunderstorm WarningMQTDelta47 min
Sep 3, 3:49 PM EDTSpecial Marine WarningMQT56 min
Sep 3, 4:14 PM EDTSevere Thunderstorm WarningMQTMenominee46 min
Sep 3, 4:44 PM EDTSpecial Marine WarningMQT91 min
Sep 3, 7:48 PM EDTSpecial Marine WarningMQT87 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.